Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 2, 2012, 6:06 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 2, 2012, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:12 PM CDT | HAIL 1 | Bryans Corner, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4253 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS54 KAMA 022306
SVRAMA
OKC007-139-030000-
/O.NEW.KAMA.SV.W.0020.120402T2306Z-120403T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 700 PM CDT
* AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRAY...OR ABOUT 12 MILES NORTH OF PERRYTON...MOVING
NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRYANS CORNER...
BOYD...
GRAY...
BAKER...
TURPIN...
ADAMS...
TYRONE...
HOOKER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3655 10064 3651 10087 3688 10124 3700 10097
3700 10089
TIME...MOT...LOC 2306Z 151DEG 18KT 3659 10080
$$
KJS1 follow-up statement
047
WWUS54 KAMA 022338
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT MON APR 2 2012
OKC007-139-030000-
/O.CON.KAMA.SV.W.0020.000000T0000Z-120403T0000Z/
TEXAS OK-BEAVER OK-
638 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES...
AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR TURPIN...OR ABOUT 16 MILES SOUTH OF
LIBERAL...MOVING NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOKER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3655 10064 3651 10087 3688 10124 3700 10097
3700 10089
TIME...MOT...LOC 2338Z 160DEG 29KT 3685 10091
$$
KJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:36 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 2, 3:36 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON APR 2 2012
.DISCUSSION...
UPPER LEVEL LOW HAS CUTOFF FROM THE FLOW OVER CENTRAL NEW
MEXICO. THIS LOW IS EXPECTED TO SLOWLY LIFT NORTHEAST THROUGH
NORTHEAST NEW MEXICO AND ACROSS THE NORTHWEST PART OF OUR
CWA INTO SOUTHWEST KANSAS BY WEDNESDAY AFTERNOON. A SURFACE
COLD FRONT HAS STALLED NEAR THE CANADIAN RIVER VALLEY THIS
AFTERNOON. THIS FRONT MAY LIFT BACK TO THE NORTH BRIEFLY
THIS EVENING BEFORE MOVE SOUTHEAST AGAIN LATER TONIGHT. THE
COLD FRONT WILL THEN STALL AGAIN BY TUESDAY AFTERNOON ACROSS
THE FAR SOUTHEAST TEXAS PANHANDLE BEFORE MOVING SOUTH OF THE
TEXAS PANHANDLE BY TUESDAY EVENING.
WILL KEEP THE NORTHWEST CWA UNDER A WIND ADVISORY THROUGH
THE MID EVENING AS WINDS ARE EXPECTED TO PICK UP AGAIN BY
EARLY THIS EVENING AS ANOTHER SURGE OF COLDER AIR MOVES
SOUTH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN CWA ALONG A DRYLINE AND THEN THE BEST CHANCE OF SHOWERS AND
STORMS WILL BE ALONG AND BEHIND THE COLD FRONT ACROSS THE NORTHERN
CWA. THIS UPPER LEVEL LOW WILL HAVE SEVERAL SPOKES OF VORTICITY
ROTATING AROUND IT AS WELL...SO THE SHOWER AND THUNDERSTORM
POTENTIAL WILL PICK UP EACH TIME ONE THESE MOVES OVER THE REGION.
ON TUESDAY...WILL KEEP THE SHOWERS AND THUNDERSTORMS GOING AS THE
COLD CORE OF THE LOW MOVES OVER THE PANHANDLES. FORECAST SOUNDINGS
DO SHOW SOME INSTABILITY ON TUESDAY. PRECIPITATION CHANCES DECREASE
FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING AS
THE UPPER LOW MOVES AWAY.
UPPER LEVEL SHORT WAVE RIDGING TAKES OVER THE HIGH PLAINS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AHEAD OF ANOTHER LARGE UPPER
LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST.
A DRYLINE IS EXPECTED TO MOVE TO THE EASTERN CWA BY FRIDAY
AFTERNOON. THIS DRYLINE WILL HOLD IN THE EASTERN CWA FRIDAY NIGHT AS
THE WIND SHEAR ALOFT INCREASES AS THE UPPER TROUGH MOVES ACROSS THE
NORTHERN HIGH PLAINS. THE INCREASED WIND SHEAR AND INSTABILITY MAY
LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
EASTERN CWA FRIDAY NIGHT...SO HAVE ADDED SOME SLIGHT CHANCE POPS
FOR NOW.
A COLD FRONT MOVES SOUTH ACROSS THE CWA ON SATURDAY NIGHT...COOLING
SUNDAY/S HIGHS BACK 10 TO 15 DEGREES.
&&
.FIRE WEATHER...
WILL CONTINUE TO HOLD ONTO THE RED FLAG WARNING FOR THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH EARLY
THIS EVENING. SOUTHWEST WINDS SHOULD INCREASE THROUGH THE
REST OF THE AFTERNOON INTO EARLY THIS EVENING AS A SURFACE
LOW INTENSIFIES OVER THE CENTRAL TEXAS PANHANDLE. THE WINDS
WILL THEN PICK UP BEHIND A COLD FRONT TONIGHT...ESPECIALLY
ACROSS THE NORTHWEST CWA...BUT RELATIVE HUMIDITIES WILL BE
ABOVE 20 PERCENT. THE CHANCES OF RAIN INCREASE TONIGHT THROUGH
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 41 61 37 70 42 / 20 20 20 10 0
BEAVER OK 41 60 43 68 42 / 70 40 30 20 0
BOISE CITY OK 36 51 33 64 39 / 70 50 30 10 0
BORGER TX 42 62 41 70 49 / 40 20 20 10 0
BOYS RANCH TX 36 59 35 72 43 / 30 20 20 10 0
CANYON TX 41 63 36 71 40 / 20 20 10 10 0
CLARENDON TX 45 70 44 73 49 / 20 20 10 10 0
DALHART TX 37 55 34 68 38 / 60 30 30 10 0
GUYMON OK 40 59 38 69 39 / 70 40 30 10 0
HEREFORD TX 36 61 34 70 39 / 20 20 10 10 0
LIPSCOMB TX 44 64 43 70 44 / 50 30 20 10 0
PAMPA TX 42 63 42 69 46 / 30 20 20 10 0
SHAMROCK TX 49 74 47 73 48 / 30 20 20 10 0
WELLINGTON TX 49 76 47 76 48 / 30 20 20 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
RANDALL.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
16/15Hazardous weather outlook, Apr 2, 3:46 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT MON APR 2 2012 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 346 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND STRONG WINDS TO 60 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11 PM CDT. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH LATE TONIGHT. SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL BE POSSIBLE OUTSIDE OF THE WATCH AREA. A WIND ADVISORY IS IN EFFECT FOR CIMARRON...DALLAM AND HARTLEY COUNTIES UNTIL 9 PM THIS EVENING FOR STRONG NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AREA THROUGH THIS EVENING. ACROSS THE NORTH CENTRAL AND EASTERN TEXAS PANHANDLE...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE EASTERN PANHANDLES FRIDAY NIGHT. HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARD WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EASTERN PANHANDLES THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. JOHNSON
In the hours before
Special weather statement, Apr 2, 5:12 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT MON APR 2 2012 OKZ003-022300- BEAVER OK- 512 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR BEAVER COUNTY. AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF MOCANE...OR ABOUT 5 MILES NORTHEAST OF BEAVER...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
Special weather statement, Apr 2, 5:59 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT MON APR 2 2012 OKZ002-003-TXZ003-004-030000- TEXAS OK-BEAVER OK-HANSFORD TX-OCHILTREE TX- 559 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR OCHILTREE... HANSFORD...BEAVER AND TEXAS COUNTIES. AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FARNSWORTH...OR ABOUT 13 MILES SOUTHWEST OF PERRYTON...MOVING NORTHWEST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
Special weather statement, Apr 2, 6:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT MON APR 2 2012 OKZ002-003-TXZ004-022345- TEXAS OK-BEAVER OK-OCHILTREE TX- 600 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR OCHILTREE...BEAVER AND TEXAS COUNTIES. AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF GRAY...OR ABOUT 11 MILES NORTH OF PERRYTON...MOVING NORTHWEST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KJS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:22 AM CDT | Wind Advisory | AMA | Cimarron, Texas | 19 hr |
| Apr 2, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.